Thyroid Disorders Community
Muscles feel weak and tired
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Muscles feel weak and tired

I've been off synthroid 4 week in prepartion for radioactive idione treatment. My legs feel so heavy.  I also believe I've gain a few pounds as well.  Is it normal for your muscles to feel weak and tired?  When will things get better?
Related Discussions
12 Comments Post a Comment
Blank
Avatar_f_tn
Have you had Labs done to see if you are hypo enough to do the RAI now? Sounds like you are, with the symptoms you mentioned.  I'd be crying by now ;)  Things will get better after RAI and back on meds. with levels to where you feel best.  Hang in there - it does get better.

Good Luck.
Blank
158939_tn?1274918797
I'm right there with you!!  I've been off for 3 1/2 weeks and my muscles (especially legs) are in constant cramps!  I feel 20 lbs heavier (but have lost 5lbs).  I had my TSH checked and it was 75.9 (has to be above 30 for my hospital to do RAI - yours may have a different target level).  

See if you can get yours checked, GravesLady is right, you may be ready for RAI now.  The Nuc. Med technician said it usually takes most people 4-6 weeks then there are others (like me) who go really fast.  He said he had one woman go the entire 6 weeks without getting TSH checked and she was over 300!  She was so week they had to wheel her in a wheelchair.

I bet you are freezing too!  I found hot baths helped the cramps and freezing but then it will throw me into overheated mode after that.  

Best of luck with your RAI!  Keep us posted.
Blank
Avatar_n_tn
Thank to all for the info.  I'm, scheduled to go in on 11/16 for lab work.
Blank
158939_tn?1274918797
Let us know what your levels look like tomorrow.  I had my mega-dose of RAI today and it wasn't a problem at all.  I'm just looking forward to tomorrow at 11:32a.m. - exactly 24 hours after my RAI dose - 'cause I get to double my synthroid for 4 days!!  Yeah!

Let us know and, if your TSH is high enough (what level does your hospital require?), how soon you will be having RAI.
Blank
Avatar_n_tn
I am so excited.  I go in for RAI on Tuesday.  My TSH level was at 95 last week.
Blank
158939_tn?1274918797
95?!?!?   Congratulations and I'm sorry!  Wow - I have a pretty good idea how horrible you are feeling.  Look on the bright side - you get your meds next week!!!!

You will do great on the RAI.  Do me a favor.  Ask them what the dose is (for the BIG dose), I'm curious.  Mine was 100mCi, my sister's was 150mCi and that may be my dose next summer.

Congrats!!  I hope that your no-iodine Thanksgiving was nice.  Get some rest and CONGRATULATIONS!

It took about a week after the RAI to feel mostly human again (doubling my Synthroid to .400mcg the first five days following the 24-hour wait).  Hang in there!
Blank
Avatar_f_tn
Good luck!

Let us know how it went.
Blank
Avatar_n_tn
I am so excited.  I go in for RAI on Tuesday.  My TSH level was at 95 last week.
Blank
Avatar_n_tn
Today I received 50mCi RAI and was told to start back on my meds on Sunday which I cannot wait to do.  So far I'm not experiencing any side effects.  Yes, my muscles are weak and I'm tired but that's expected from not being on my meds.
Blank
158939_tn?1274918797
I didn't feel anything after my 100mCi either.  If I wouldn't have set off all the Geiger counters and alarms at the hospital I wouldn't really have believed I was "nuked."  :-)

I understand not being able to wait until you can start your meds again.  My endo had me double the dose for the first 5 days - are they doing that for you too?  So are you scheduled for your full-body scan next week?

It's been two weeks since my RAI dose and I'm still not feeling human.  No idea where my TSH level is right now but it's not where it should be - I'm sure it will take quite a bit longer.  I'm still crying/yelling all the time but the muscle cramps are gone.  Still very tired/cold and it doesn't help that it's been below 20 degrees here for the past couple of days.

I hope that you are feeling wonderful again very, very soon.  I also hope that YOUR friends aren't making jokes to you about being a radioactive Russian spy (I have some twisted friends).  :-)

Blank
Avatar_n_tn
I'm scheduled to go in next Thursday for a body scan.  I was on 75mcg before and after my surgery.  The doctor wants me to continue with that same dosage which I do not agree with.  My TSH level two weeks ago was 95.  I am considering doubling it for 3 to 5 days on my on then back to 75mcg.
Blank
158939_tn?1274918797
My endo only let me double my dose (from .200mcg to .400mcg) for a few days because I had not had any heart problems while on .200mcg.  My dose is a pretty high dose (lower than the rest of my family though) but I have to watch for rapid heartbeat, palpitations, etc. because the dose is so high.  Clear it with your doctor first before you double your dose - especially if you have heart or blood pressure problems.

Let us know about your scan results!!!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank